Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 269, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2006, 4:38 AM CDT for Adair County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 4:38 AM CDT (09:38 UTC)
- Expired
- May 4, 2006, 5:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:14 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 4, 3:14 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU MAY 4 2006
.DISCUSSION...UPDATED...
FLASH FLOOD WATCH FOR NORTHERN HALF OF THE AREA FOR TODAY.
LARGE COMPLEX OF STORMS HAS DEVELOPED ACROSS THE NORTHERN PART OF
THE ARES SINCE MIDNIGHT. THIS COMPLEX IS THE RESULT OF A SLOW
MOVING BOUNDARY ACROSS THE AREA AND A STRONG LLJ. HASKELL PROFILER
SHOWING 50KT WINDS AT 925MB AT 07Z. ADDITIONAL LARGE COMPLEX OF
STORMS EXTENDING FROM CENTRAL OK DOWN INTO N-CENTRAL TX. THIS
ACTIVITY ORGANIZED EARLIER IN THE EVENING WITH THE APPROACH OF AN
UPPER LEVEL WAVE THAT WILL MOVE ACROSS THE AREA TODAY.
CONTINUE TO SEE ISOLATED STORMS CAPABLE OF HAIL/WIND THIS
MORNING...BUT MAIN CONCERN NEXT SEVERAL HOURS WILL BE POTENTIAL
OF HEAVY RAIN...MAINLY IN THE VICINITY OF SURFACE BOUNDARY WITH
TRAINING OF CELLS. BELIEVE THE SHOWERS/THUNDERSTORMS WILL EVENTUALLY
BECOME MOVE PROGRESSIVE WITH TIME AS THE UPPER WAVE MOVES ACROSS
THE AREA...SO WILL CONTINUE TO MONITOR TRENDS TILL FORECAST TIME
BEFORE FINAL DECISION ON FLASH FLOOD WATCH THIS MORNING.
FRONT WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH TODAY...AND SHOULD
DROP SOUTH OF THE AREA BY TONIGHT. STILL AN UNSETTLED PERIOD OF
WEATHER AHEAD THOUGH...AS A SERIES OF WAVES CONTINUE TO INFLUENCE
CONDIOTNS WILL PRECIP POSSIBLE ON INTO THE WEEKEND..AND INTO NEXT
WEEK.
SOMEWHAT COOLER WEATHER BEHIND THE FRONT FOR THE NEXT FEW DAYS
AND THROUGH THE WEEKEND..THEN WARMING BACK UP THE FIRST PART OF
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 53 69 52 / 90 40 40 40
FSM 74 57 72 55 / 90 80 50 40
MLC 73 54 71 55 / 90 70 30 50
BVO 66 50 70 49 / 80 40 40 40
FYV 69 52 68 50 / 90 70 50 30
BYV 69 51 68 49 / 80 70 40 20
MKO 69 54 70 53 / 90 60 40 50
MIO 67 50 69 48 / 60 40 30 30
F10 69 53 68 53 / 90 60 40 50
HHW 78 59 76 59 / 70 60 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 4Hazardous weather outlook, May 3, 9:56 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 956 PM CDT WED MAY 3 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 956 PM CDT WED MAY 3 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND FAR WESTERN ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS THE HIGH PLAINS OF NORTHWEST TEXAS THIS EVENING. MEANWHILE...A COLD FRONT STRETCHING ACROSS NORTH CENTRAL AND NORTHWEST OKLAHOMA WILL GRADUALLY PUSH SOUTH OVERNIGHT WHILE AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE DESERT SOUTHWEST. THIS ALONG WITH A STRENGTHENING LOW LEVEL JET WILL CAUSE THE STORM COMPLEX TO EXPAND AND MOVE ACROSS EASTERN OKLAHOMA AND INTO FAR WESTERN ARKANSAS LATE TONIGHT. ALTHOUGH THE UPPER LEVEL WINDS REMAIN RELATIVELY WEAK...SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW STORMS TO PRODUCE LARGE HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT TO OUR NORTH WILL SLOWLY MOVE SOUTH THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND THURSDAY. THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS THURSDAY...AND REDEVELOPMENT IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING. SEVERE WEATHER CHANCES WILL BE HIGHLY DEPENDANT ON WHERE THE FRONT AND ASSOCIATED THUNDERSTORM OUTFLOW SETS UP. SEVERE WEATHER IS POSSIBLE ACROSS THE AREA THURSDAY...ESPECIALLY IN THE SOUTH...AND MAY ALSO OCCUR FRIDAY. HIGH PRESSURE WILL BRING AN END TO THIS EPISODE SATURDAY. RETURN FLOW STARTS LATE IN THE WEEKEND AND THUNDERSTORMS WILL ONCE AGAIN ENTER THE FORECAST. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 4, 2:55 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU MAY 4 2006
OKZ060-040900-
TULSA OK-
255 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 255 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF BROKEN ARROW...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...JENKS AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 4, 3:03 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 AM CDT THU MAY 4 2006
OKZ064-040830-
CREEK OK-
303 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 303 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BRISTOW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MOUNDS...KIEFER...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 4, 3:21 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT THU MAY 4 2006
OKZ068-069-040915-
ADAIR OK-CHEROKEE OK-
321 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 321 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PROCTOR...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHRISTIE...PROCTOR...WESTVILLE AND
ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 4, 3:34 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT THU MAY 4 2006
ARZ019-020-040930-
CRAWFORD AR-FRANKLIN AR-
334 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN
IN NORTHWEST ARKANSAS
CRAWFORD
AT 334 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF BIDVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...PINEY...TAFT...
BIDVILLE...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...
CASS...REDDING...LOCKE AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 4, 3:40 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT THU MAY 4 2006
OKZ060-064>066-040945-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
340 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA...CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 340 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES WEST OF SAND SPRINGS TO MOUNDS TO 7 MILES
SOUTHEAST OF OKFUSKEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...LIBERTY...GRAY...
OKEMAH...OKFUSKEE...OKMULGEE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...BALD HILL...
HECTORVILLE...TULSA...SAND SPRINGS...LEONARD...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW...SLICK...MOUNDS...KIEFER...MANNFORD...
KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 4, 3:42 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLASH FLOOD BROKEN ARROW 36.05N 95.79W
05/04/2006 TULSA OK BROADCAST MEDIA
TV CREW REPORTED 1 FT OF RUNNING WATE ON LYNN LANE AT
41ST AT 51ST.
0325 AM FLASH FLOOD 1 E BROKEN ARROW 36.05N 95.77W
05/04/2006 TULSA OK BROADCAST MEDIA
WATER RESCUE AT 31ST AND COUNTY LINE RD...ALONG TULSA
WAGONER COUNTY LINE
0330 AM FLASH FLOOD 5 E BROKEN ARROW 36.05N 95.70W
05/04/2006 WAGONER OK LAW ENFORCEMENT
WATER RESCUE AT A HOME...REPORTED BY BROKEN ARROW PD
0330 AM FLASH FLOOD BROKEN ARROW 36.05N 95.79W
05/04/2006 TULSA OK LAW ENFORCEMENT
VEHICLE WATER RESCUE AT ELM AND ELGIN...REPORTED BY
BROKEN ARROW PD
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:15 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 45 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 62 min |
| May 4, 2:24 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 42 min |
| May 4, 2:36 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 114 min |
| May 4, 3:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 63 min |
| May 4, 3:37 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 12 hr |
| May 4, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 66 min |
| May 4, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 57 min |
| May 4, 4:24 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| May 4, 8:05 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 6 hr |
| May 4, 8:41 AM CDT | Flash Flood Warning | TSA | Carroll, Franklin, Madison | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.